Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes appearance of round dark spot on the penis?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2398 Questions
I have a dark spot about 1 inch round on one side of my penis... this is the third time it has happened now. It was a little irritated and itchy at the start but not now. it is near the tip and when the foreskin goes over the head it transfers the dark spot to the head. I work out alot and sweat and also had a problem with jock itch a little while ago and got prescribed a cream that worked well. wondering what it could be.
Posted Tue, 14 Jan 2014 in General Health
Answered by Dr. S. Murugan 1 hour later
Brief Answer: Possibility of Fixeddrug eruption to drug is there Detailed Answer: Hi, Welcome to XXXXXXX Thanks for posting your query. Appearance of dark spot over penis is not a big issue to be worried. Jock itch is not very common over penis but common over the adjacent areas like groin, thigh and scrotal skin and it will have persistent intense itch. Your problem seems to be likely to be due to a Fixed drug eruption. It is a type allergic reaction to a particular drug. Whenever one is exposed to that particular drug, he will have itching, redness, sometimes blisters, after the withdrawal of the drug the symptoms would subside leaving a black or violaceous tinge at that spot persisting for months without any symptoms. Consult your dermatologist, he/she will examine and treat you better. Get well soon. Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: What causes appearance of round dark spot on the penis? 1 hour later
It goes away after a few weeks. It looks bad but doesnt feel like anything. It started on the shaft forskin part and then wben the forskin goes over the head it turns that part dark as well. Both places stayed darker than the rest after the symptoms subsided. The area on the shaft is raised a little but doeant feel sore or itcjy anymore. The head will turn pinker at first then get darker and stay darker.
Answered by Dr. S. Murugan 23 hours later
Brief Answer: Symptoms confirm Fixed drug eruption. Detailed Answer: Hi, Welcome back. Your explanations more suit with the 'Fixed Drug Eruption' only. Now it is your responsibility to find out the culprit drug by recollecting the situation or through your doctor and avoid the same for ever in your life. Re-exposure to the same drug will definitely lead to same problem. With every exposure to drug, the older spot would be definite to be affected with more severity and newer spot also likely to occur. If you are able to find out the drug and able to avoid this for ever the blackness will likely to vanish slowly after a year or two. Dr S.Murugan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor